I'm sorry that you have to go through this with us but it is so comforting to have others input and to know that we are not alone in our feelings and fears.
My hair started coming out 2 weeks after starting AC ...( I started Taxol after I finished the AC). I had long hair that came out in BIG clumps when I brushed it. It was like the brush just grabbed it and it fell off. I felt like I had cobwebs all over me and it was awful. The next day was worse, I started crying and had my boyfriend shave my head right then.
I mourned the loss of my hair but it sure is easy to take a shower and get ready to go somewhere now. I'm still wig shopping...I have 2 I don't like. Mostly I wear baseball caps if I go out but I just go bald at home.
I got a lot of good ideas from people in here in another thread about
I've had quite a bit of depression going through all this......also was "thrown" into menopause by the chemo. But I still think it is good to educate yourself about
your type of cancer and all the info. Ask for your Pathology report and surgery report for more details. You need to remember that alot of the information that is online is outdated so don't get upset when you see things that sound negative. Many, many people go through this and we can help each other. My doctor says that you should not listen to negative people and that you need to pray. He says that new treatments are found every couple of years so if the cancer recurrs or something doesn't work then don't worry because another treatment will be available. He said people are living WAY longer than many doctors expect and that no one should tell you how long you will live because they don't know what God's plan is for you! (Another doctor I saw was very negative and gave me about
a 50% chance of living 5 years....with chemo. I could not accept that!)
I do have a port that I got on my first chemo day and the 4 sessions of AC chemo was not the most fun i ever had. I survived it though.....I don't remember alot of what happened then...I think I slept through most of it! I felt bad for about
3 days afterward and the days increased with each treatment. I thought I would never feel good again. LOL I didn't feel good and was SO tired.
When I started the Taxol life improved alot! I've had hardly any side effects from that...just some numbness and tingling and pain where I had surgery and the ongoing tiredness. Just remember that the chemo will end someday...you won't feel like that forever.
And the hair will grow back.........it seems like a long time I've had no hair though! LOL
I gained about
15 lbs so far.. 130 lbs....yuck! The steroids with the taxol and going through menopause are what is doing it maybe? I never had this problem before! Usually I weigh 110-115 and I'm only 4' 11" so I don't want to gain more weight!
Also, don't be afraid of feeling down...I think we all have our bad days. I went to the Post office yesterday and saw a young man who I supervise at work who had not seen me for 5 months. He hugged me and was very concerned about
how i look. I just started crying when i got in my car and got scared about
going back to work in a couple weeks. I hope it goes okay.
Take care and keep us up to date on your progress!
God bless you,